Jump to content

David Lortscher

Member Since 17 Feb 2013
Offline Last Active Aug 24 2014 10:23 AM

#3432142 Do I Have Rosacea?

Posted by David Lortscher on 17 May 2014 - 03:30 PM

Clotrimazole is a non-prescription anti-fungal cream. It tends to be safe and effective at treating seborrheic dermatitis - which is the red rough skin in the creases of the nose.




#3421783 Do I Have Rosacea?

Posted by David Lortscher on 21 March 2014 - 05:51 PM

I think the acne is just reappearing after the effects of the spironolactone wore off. Are you able to go back on it?

 

The redness and very small white areas in the creases of the nose look like seborrheic dermatitis. I would try clotrimazole mixed with hydrocortisone every night (only on the creases of the nose).




#3421782 Query On Amlactin Lotion

Posted by David Lortscher on 21 March 2014 - 05:45 PM

The best non-prescription thing for hyperpigmentation is niacinamide in the PM (you can get the 4% version on amazon), and sunscreen in the AM.

 

Rx treatments like tretinoin and azelaic acid can be even more effective.

 

Am-Lactin won't help the pigmentation, and only has a small chance of helping the scars. You could always try it though, and stop if it causes any irritation.




#3415276 Bumps On My Forehead For Over 2 Years

Posted by David Lortscher on 19 February 2014 - 05:20 PM

The tiny types of bumps like in your picture are usually small clogged pores (comedones). They're basically a non-inflamed type of acne.

 

The best treatments for it are Rx-only (Retin-A Micro, Tazorac, Differin, etc). In the meantime a face wash with salicylic acid in it could help, like St. Ives Blemish Control Apricot Scrub.

 

Let me know if that helps!




#3412023 Can I Take Tetracyline And Viitamin A?

Posted by David Lortscher on 02 February 2014 - 11:57 PM

This is from the University of Maryland website. Hope it's helpful!

 

"People who take a type of antibiotics called tetracyclines and also take high doses of vitamin A may be at risk for a condition called intracranial hypertension, a rise in the pressure of brain fluid."



#3412021 Retin-A Help

Posted by David Lortscher on 02 February 2014 - 11:53 PM

Hi Grace,

 

I'm thinking that the flareup you're experiencing could be due to changing the birth control. The sprintec might be better in the long run, but whenever you switch something hormonal, you run the risk of having a bad breakout during the transition period. This usually lasts less than 2 months though.

 

Irritation at the corner of mouth is probably from the tretinoin. Does the coconut oil / vaseline / calendula seem to be helping? Sounds to me like the right approach.